MAUDE Adverse Event Report: ARTHROCARE CORP. 2.5MM 90 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. 2.5MM 90 DEGREE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number A1325-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee surgery the top of the wand broke off.No patient injuries or delay reported.Back-up device was available to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, used in treatment, was not returned for evaluation.A relationship between the reported event and the device could not be established.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for lot number for the past 3 years found no related failures.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to broken tip include, but are not limited to: this wand is designed for ablation and/or coagulation only, and not for mechanical displacement of tissue through applied force.This may result in bent or detached electrodes, damage to device and/or cracked spacer.Do not use the wand as a lever to enlarge surgical site or gain access to tissue, which may result in bent or detached electrodes, damage to device and/or cracked spacer.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.

Brand Name
2.5MM 90 DEGREE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9285717
Report Number3006524618-2019-00540
Device Sequence Number150909
Product Code GEI
UDI-Device Identifier00817470000030
UDI-Public00817470000030
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model NumberA1325-01
Device Catalogue NumberA1325-01
Device Lot Number2024206
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1